MAUDE Adverse Event Report: MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS

MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS
Catalog Number 317-00
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they need some education on the arctic sun device.Also, how to pull data from the arctic sun.They recently had a patient that had burns from the arctic gel pads and trying to determine if someone just warmed the patient without the rewarm phase or what exactly happened.Therapy was on and off for several days.It was unknown what medical intervention was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.Instructions for use were reviewed for this investigation.The labeling is found to be adequate as the instructions for use state: warning do not place arcticgel¿ pads over transdermal medication patches as warming can increase drug delivery, resulting in possible harm to the patient.Cautions the clinician is responsible for determining the appropriateness of use of this device and the user settable parameters, including water temperature, for each patient.Due to underlying medical or physiological conditions, some patients are more susceptible to skin damage from pressure and heat or cold.Patients at risk include those with poor tissue perfusion or poor skin integrity due to edema, diabetes, peripheral vascular disease, poor nutritional status or steroid or high dose vasopressor therapy.If accessible, examine the patient¿s skin under the arcticgel¿ pads often; especially those patients at higher risk of skin injury.Skin injury may occur as a cumulative result of pressure, time and temperature.Possible skin injuries include bruising, tearing, skin ulcerations, blistering, and necrosis.Do not place bean bags or other firm positioning devices under the arcticgel¿ pads.Do not place any positioning devices under the pad manifolds or patient lines.Do not place arcticgel¿ pads directly over an electrosurgical grounding pad.The combination of heat sources may result in skin burns.Carefully remove arcticgel¿ pads from the patient¿s skin at the completion of use.Aggressive removal or removal of cold pads from the patient¿s skin may result in skin tears.If warranted, use pressure relieving or pressure reducing devices under the patient to protect from skin injury.The arcticgel¿ pads are for single patient use.The water content of the hydrogel affects the pad¿s adhesion to the skin and conductivity, and therefore, the efficiency of controlling patient temperature.Periodically check that pads remain moist and adherent.Replace pads when the hydrogel no longer uniformly adheres to the skin.Replacing pads at least every 5 days is recommended.If needed, place defibrillation pads between the arcticgel¿ pads and the patient¿s skin.The dhr review could not be performed without a lot number.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS
Common Device Name
ARCTIC GEL PADS
Manufacturer (Section D)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer (Section G)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22095430
Report Number1018233-2025-03922
Device Sequence Number6736011
Product Code DWJ
UDI-Device Identifier00801741080005
UDI-Public(01)00801741080005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number317-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown